Hi, I had been on accutane for almost two months (60 mg a day). In the first month I had some headaches and dizziness but it wasn't a big deal. But, a couple weeks into the second month I started having really, really awful pounding pressuring headaches with really bad eye pain and dizziness. It hurt to move my eyes around and I had some difficulty focusing and changing my focus. My dermatologist was very concerned (worried about the possibility of pseudotumor cerebri) and sent me immediately to a neurologist. The neurologist did a basic neurological exam and said it didn't seem that anything was off, but gave me a perscription for a CT scan and those steroid pills for the headaches. I never got the CT scan because he didn't seem to think it was all that necessary, and I don't feel any better after completing the steroid pills. I got my eyes checked out and she didn't see anything wrong with my eyes and said my vision wasn't even that bad. This morning I woke up with the most awful pouding pressure headache (my pillow was hurting my head) and my ears feel clogged and pressured and my eyes feel puffy and hurt and I have some tightness in my chest. Everytime I get up and walk around I feel so dizzy and get extremely nauseous. This is like the worst headache I've had in a very long time and its still painful to focus my eyes. Could this be an accutane side effect or maybe a really bad sinus infection?! I don't know what to do or think! (I have been off accutane for two weeks now). I just want to know what this is! has anyone ever experienced this on accutane?
These can be primary headaches like cluster headaches but it is better to get a CT head done to rule out any neurological causes as well. Cluster headaches are sharp, extremely painful headaches that tend to occur several times a day for months and may cause severe behind the eye pain. Other possibility is of migraine headaches. You should get these headaches investigated from a neurologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.